Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 201, NWS San Francisco Bay Area, CA

September 4, 2017

NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 4, 2017, 2:30 PM PDT. It took effect at Sep 5, 2017, 9:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 4, 2017, 2:30 PM PDT (21:30 UTC)
In effect from
Sep 5, 2017, 9:00 AM PDT
Expired
Sep 5, 2017, 3:10 AM PDT
In force
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

648 
WHUS76 KMTR 042130
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
230 PM PDT MON SEP 4 2017

PZZ575-576-042230-
/O.CAN.KMTR.SC.Y.0199.000000T0000Z-170906T0100Z/
WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM-
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
230 PM PDT MON SEP 4 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$

PZZ540-042230-
/O.CAN.KMTR.SC.Y.0199.000000T0000Z-170905T0100Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
230 PM PDT MON SEP 4 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$

PZZ560-050530-
/O.EXT.KMTR.SC.Y.0199.000000T0000Z-170905T0500Z/
/O.NEW.KMTR.SC.Y.0201.170905T1600Z-170906T0400Z/
COASTAL WATERS FROM PIGEON POINT TO POINT PINOS CALIFORNIA OUT TO
10 NM-
230 PM PDT MON SEP 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT
TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM
PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ565-050530-
/O.EXT.KMTR.SC.Y.0199.000000T0000Z-170905T0500Z/
/O.NEW.KMTR.SC.Y.0201.170905T1600Z-170906T0400Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
230 PM PDT MON SEP 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT
TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM
PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ535-050530-
/O.EXB.KMTR.SC.Y.0199.170905T1600Z-170906T0400Z/
MONTEREY BAY-
230 PM PDT MON SEP 4 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT
TUESDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ545-050500-
/O.EXT.KMTR.SC.Y.0199.000000T0000Z-170905T0500Z/
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO
10 NM-
230 PM PDT MON SEP 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ530-050530-
/O.CON.KMTR.SC.Y.0199.170904T2200Z-170905T0500Z/
/O.CON.KMTR.SC.Y.0200.170905T2000Z-170906T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
230 PM PDT MON SEP 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO
9 PM PDT TUESDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
090 
WHUS76 KMTR 051010
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
310 AM PDT TUE SEP 5 2017


PZZ560-565-051115-
/O.CAN.KMTR.SC.Y.0201.170905T1600Z-170906T0400Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
310 AM PDT TUE SEP 5 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY.


$$

PZZ535-051115-
/O.CAN.KMTR.SC.Y.0199.170905T1600Z-170906T0400Z/
MONTEREY BAY-
310 AM PDT TUE SEP 5 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY.


$$

PZZ530-051815-
/O.CON.KMTR.SC.Y.0200.170905T2000Z-170906T0400Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-
310 AM PDT TUE SEP 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR
OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR
MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 2:01 PM PDT, 29 minutes earlier.

Area forecast discussion, Sep 4, 2:01 PM PDT, 29 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
201 PM PDT Mon Sep 4 2017

.SYNOPSIS...Remnant moisture from Lidia will continue to spread
northward across the region today and result in a slight chance of
showers and thunderstorms into the evening. Temperatures will
also drop back down to near seasonal averages by tomorrow and
persist into late week with the possibility of the marine layer
returning with overnight and morning coastal clouds.

&&

.DISCUSSION...as of 2:00 PM PDT Monday...Have been watching a few
returns on KMUX through the day as moisture associated with
former Tropical Storm Lidia continues to move south-to-north.
Rainfall amounts have been extremely light to this point with just
one exception -- 0.08" at Big Sur. That is an anomaly with many
locations less than 0.02". At the same time we have been
monitoring for lightning, but to this point all of it has stayed
out of our region. Models are sending mixed messages for shower
chances tonight although with enough instability in place, will
keep 10 to 20% chance going.

Regardless of rain, today marked a big change in the weather as
temperatures were 10 to 20 degrees cooler compared to yesterday.
Most spots have been in the 70s and 80s to this point which is in
stark contrast to 100 to 115 that we saw over the weekend. At the
same time the marine layer has deepened to over 1,000 feet and
the gradient at the surface is now onshore. This is helping to
bring in cooler conditions and with the forecast favoring an even
stronger onshore push plus a deeper marine layer, we should see
even lower temperatures Tuesday and Wednesday. By the middle of
the week even far inland spots will be hard pressed to make it
into the mid 80s.

Synoptically an upper level low/longwave trough will set up near
the coast from the middle to the end of the week. This will keep
temperatures close to normal along with overnight clouds at and
near the coast. Dry conditions can be expected.

&&

.AVIATION...as of 11:15 AM PDT Monday... Widespread smoke from
regional and local fires and high dew points/humidity from
remnants of tropical storm Lidia will bring generally MVFR
visibilities through the day. In addition, weak convection has
developed over KMRY KSNS KWVI and in the vicinity of KSJC. A
slight risk of thunderstorms exists with this elevated convection.
Rain from these showers has been sufficient to wet runways. Winds
aloft turn more southerly as Lidia arrives from south, which may
help to clear out some, but not all of the smoke. Somewhat
improved visibilities expected for tomorrow in the 4-8 mile range.
Marine layer is redeveloping and will bank up along the coast and
just inland tonight but will struggle to push in much beyond the
shoreline. Mid to upper level moisture bringing generally SCT-BKN
at 10-20K ft AGL.

Vicinity of KSFO...MVFR visibilities today with HZ and FU. VCSH
this afternoon. Very slight risk of thunderstorms. Some brief
fractured stratus possible late tonight/tomorrow morning.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...MVFR visibilities with HZ and FU. VCSH
from Lidia. Very slight risk of thunderstorms. Some brief
fractured stratus last tonight/tomorrow morning.

&&

.MARINE...as of 11:09 AM PDT Monday...Increasing southerly winds
today as the remnants of Lidia arrive from the south. The
strongest winds will be along the coast and through coastal gaps
today. Moderate period southerly swell will  mix in with
northwesterly swell today through Tuesday night. There is a slight
chance of showers and thunderstorms over the southern and central
waters today and tonight.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...Pt Reyes to Pigeon Pt 0-10 nm
             SCA...Pigeon Pt to Pt Pinos 0-10 nm
             SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
             SCA...Pt Arena to Pt Reyes 0-10 nm
             SCA...SF Bay from 3 PM

&&

PUBLIC FORECAST: Bell
AVIATION: DRP
MARINE: DRP

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 3:34 AM PDTSmall Craft AdvisoryMTR24 hr
Sep 4, 3:34 AM PDTSmall Craft AdvisoryMTR35 hr

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.